Forums at Psych Central

Forums at Psych Central (https://forums.psychcentral.com/)
-   Bipolar (https://forums.psychcentral.com/bipolar/)
-   -   Embarrassed by shaking hands (https://forums.psychcentral.com/bipolar/348753-embarrassed-shaking-hands.html)

lilypup 07-23-2014 03:44 PM

Embarrassed by shaking hands
 
My hands shake terribly from the meds. I have been to a neurologist and he says there is nothing wrong with me other than the meds.
I get so embarrassed as I cannot write by hand. When I try to sign something the pen goes off the paper. I cannot fill out an application by hand. I have to type grocery lists for my husband as he cannot read my writing.
I was a third grade teacher and I could manage as the writing on the board was pretty big. I have trouble with little writing. The kids saw my hands shake. I told them I took medicine and that is why they shook. The kids seemed fine about it.
I went to tea with a friend the other day and could not hold the little teacup and drink.
It's frustrating but I sort of view it as the price to pay for my illness. Any thoughts?

benzenering 07-23-2014 04:08 PM

Re: Embarrassed by shaking hands
 
My hands shake too because of lithium. I can sign my name but my signature looks terrible. I understand what you are going through. For me, it is worth it...I am stable which is my priority!

Perfectllyflawed 07-23-2014 04:40 PM

Re: Embarrassed by shaking hands
 
My hands also shake pretty bad. I try to ignore it but it can be difficult. Just remember it's worth it in the end.

Secretum 07-23-2014 04:44 PM

Re: Embarrassed by shaking hands
 
When I was on tegretol, my hands shook a little. I haven't had that side effect with any of the antipsychotics I've been on, so maybe you could try a different med if it really bothers you.

Standup2me 07-23-2014 09:24 PM

Re: Embarrassed by shaking hands
 
I found the same thing with Prozac

It just kept getting worse and worse, but once P.doc took me
off of it, it stopped.

Tucson 07-23-2014 09:42 PM

Re: Embarrassed by shaking hands
 
Sounds like you need a med change. Or try Primidone.

BipolaRNurse 07-23-2014 11:19 PM

Re: Embarrassed by shaking hands
 
I didn't get tremors until I went on a 2nd anti-psychotic. They're fine tremors, which are not obvious to the casual observer unless I'm really tired. But my handwriting has gone to hell, and I have trouble with any sort of fine detailed work (like painting the letters on my keyboard, which I have literally worn off). Oh well.....'tis better to be stable than have pretty handwriting, yes?

Crazy Hitch 07-24-2014 01:57 AM

Re: Embarrassed by shaking hands
 
I'm a teacher and my students notice it a lot. I always say gee I need to stop drinking so much coffee

Ceraphina 07-24-2014 06:56 AM

Re: Embarrassed by shaking hands
 
I have trouble with shaking hands as we'll. It is the worst when I am holding a cup. I blame it on the anti- psychotics. I am glad I am not alone but my family really notices.

bleutamales 07-24-2014 10:43 AM

Re: Embarrassed by shaking hands
 
My hands have been shaking for 2 years. It's embarrassing but I hide it as best I can. The worst is when I volunteer at my son's school and I'm working with the other mothers getting craft rotations ready or tearing out pages for lessons. It's very noticeable as we all sit around a little table and work very closely together. I just tell them I have to take allergy meds. When I first started at the school I was worried everyone would think I was on meth or something since it kicked me hypomanic (since working there was new and out of my comfort zone and I was talking talking TALKING and shaking shaking SHAKING). And yeah...forget writing letters or addresses on envelopes. I call it my serial killer scrawl.


All times are GMT -5. The time now is 06:54 AM.

Powered by vBulletin® — Copyright © 2000 - 2017, Jelsoft Enterprises Ltd.